MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22522UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One resolute onyx drug eluting stent was attempted to be used to treat a non-tortuous and severely calcified lesion located in the o stium-proximal circumflex artery.There was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.No difficulties noted when removing the protective sheath.The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.The inflation device remained on neutral pressure during delivery of the device.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.The stent was passed to the lesion multiple times post lesion prep and dilation.Positioning and crossing the lesion was difficult due to calcification.It was reported that during the final attempt to pass the stent to the lesion, the stent dislodged.The delivery system was removed and inspected and noted to no longer have the stent on the balloon.Pictures were taken and the stent was visually seen in the patient.The dislodged stent was not removed from the patient.The stent was moved into the best position possible for adequate deployment using multiple balloons, ranging in size from 1.20mm x 15mm to 2.25mm x 15mm.The stent was deployed and post dilated, allowing proper blood flow.Further stents were placed without issue to complete procedure.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.Crimp impressions were visible on the exposed balloon surface.The balloon folds were partially expanded.The inner lumen patency could not be verified with a 0.015 inch mandrel most likely due to hardened blood.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7661914
Report Number9612164-2018-01608
Device Sequence Number1979554
Product Code NIQ
UDI-Device Identifier00643169556737
UDI-Public00643169556737
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Catalogue NumberRONYX22522UX
Device Lot Number0008824233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date07/04/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight61